U.S. doctors online nowAsk doctors free
Hudson, OH
A 31-year-old male asked:

for hypovolemic pots, would compression stockings ultimately exacerbate the problem, since more blood will be shuttled to kidneys to filter out?

1 doctor answer1 doctor weighed in
Dr. Ira Friedlander
Cardiac Electrophysiology 42 years experience
That is not really: the way it works although I understand why you might think it. Compression stockings will have no direct effect on your volume status but will help you to avoid instantaneous pooling in your lower extremities when standing and thereby hypotensive syncope or tachycardia.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 40-year-old member asked:

How are ANA blood tests related to autoimmune disease?

1 doctor answer3 doctors weighed in
Dr. Gurmukh Singh
Pathology 49 years experience
One marker: Anti-nuclear antibodies (ANA) are one marker of auto-immune disease. There are sub-types of ANA that have specificity for different diseases. The antibodies may not be the casue of disease, but a marker of the disorder.
A 39-year-old member asked:

Is it common to have a sore arm after donating blood a month ago?

1 doctor answer3 doctors weighed in
Dr. Stuart Hickerson
Family Medicine 32 years experience
No: If you donated blood a month ago, you should not be having pain. This would most likely be from phlebitis or irritation to the vein. I would have someone take a look at this or call the facility that drew the blood.
A 25-year-old female asked:

I feel like I have pain in my kidneys. What could this be?

1 doctor answer2 doctors weighed in
Dr. Tarek Naguib
Nephrology and Dialysis 40 years experience
Muscle pain?: Pain in back muscles is more common reason for this complaint than actual kidney pain. But kidney stone possibility cannot be ruled out. Also, could be related to kidney infection esp if you have signs of of UTI e.g. Burning, frequency, or foul odor with urination. A visit to your doc will help differentiate this.
A 44-year-old member asked:

What could happen from an overdose of blood thinner?

2 doctor answers8 doctors weighed in
Dr. Christian Schultheis
Hematology and Oncology 24 years experience
Bleeding: If you are referring to warfarin, it can cause severe bleeding. If aspirin, bleeding and kidney problems. Be very careful with all blood thinners. One needs to be monitored for symptoms and signs of bleeding. If there are concerns, contact your provider.
A 29-year-old member asked:

Why did I have a near-syncope episode after giving blood?

1 doctor answer2 doctors weighed in
Dr. Theodore Ritota
Dentistry 9 years experience
Be careful: It is common to feel somewhat light headed after donating blood. Everyone reacts differently, but by donating you are briefly compromising your own circulatory effectiveness for a short period of time. It rebounds very quickly.

Related questions

A 21-year-old member asked:
1 doctor answer1 doctor weighed in
A member asked:
1 doctor answer1 doctor weighed in
A 33-year-old member asked:
1 doctor answer1 doctor weighed in
A 34-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 28, 2017

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.